Wyoming, 2013

Winter Storm in Wyoming, April 15 to 17, 2013

April 15 to 17, 2013 · NWS CYS · 60 events in 19 counties and zones

A slow moving Pacific low pressure system interacted with a stationary front and moist upslope flow over southeast Wyoming. Significant snow accumulations occurred with 6 to 18 inches over lower elevations and two to three feet over the mountains.

Where it happened

Every event with a place to put it; 60 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
60

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A slow moving Pacific low pressure system interacted with a stationary front and moist upslope flow over southeast Wyoming. Significant snow accumulations occurred with 6 to 18 inches over lower elevations and two to three feet over the mountains. Gusty north to northeast winds of 25 to 35 mph combined with the falling snow, which produced considerable blowing and drifting snow. Numerous highways, including Interstates 25 and 80 were closed due to very low visibilities and icy, snow-packed surfaces.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 15, 3:51 AM MST, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 15, 3:51 AM MST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
451 AM MDT MON APR 15 2013

.SHORT TERM...(TODAY AND WEDNESDAY)
ISSUED AT 451 AM MDT MON APR 15 2013

AREA OF MAINLY LIGHT SNOW HAS DEVELOPED THIS MORNING OVER THE
EXTREME SOUTHERN PART OF THE CWA AS UPPER JET DYNAMICS OVERRUN SFC
UPSLOPE FLOW. FIRST CHANGE HAS BEEN TO ADVANCE THE WINTER STORM
WARNING FOR MAINLY LARAMIE COUNTY AND THE SOUTH LARAMIE RANGE AS
THE SNOW HAS BEGUN IN THIS AREA AND SHOULD CONTINUE. OTHERWISE
CONDITIONS PRETTY MUCH ON TRACK WITH WSW UPPER FLOW OVER THE CWA
TODAY AHEAD OF A DIGGING UPPER LOW OVER THE PACIFIC NW. SNOW WILL
CONTINUE ACROSS MAINLY SOUTHEAST WYOMING TODAY...LIKELY VARYING IN
INTENSITY AS WEAK IMPULSES TRAVERSE THE AREA IN THE FLOW. UPPER
FLOW WILL TURN GRADUALLY MORE SW TONIGHT AND CONTINUE THROUGH
TUESDAY NIGHT WITH ADDITIONAL IMPULSES ENHANCING SNOWFALL FROM
TIME TO TIME. NOTABLE CHANGE IN THE MODELS IS A PUSH OF DRIER AIR
INTO SOUTHEASTERN PARTS OF THE CWA TUESDAY WHICH MAY BRING A
TEMPORARY LULL TO THE SNOWFALL AS WELL AS REDUCE OVERALL AMOUNTS
IN THIS AREA. WILL NOT MAKE ANY CHANGES TO CURRENT HIGHLIGHTS
AWAITING SOME CONSISTENCY IN THIS. MODELS DO SHOW DECENT SNOW
MOVING INTO NORTHERN PARTS OF THE CWA LATER TUESDAY AND TUESDAY
NIGHT THUS AFTER COORDINATION WITH ADJACENT OFFICES HAVE ADDED
THIS AREA TO THE WINTER STORM WATCH. PERIODS OF SNOW SHOULD
CONTINUE INTO WEDNESDAY THEN TAPER OFF LATE IN THE DAY AS THE
UPPER SYSTEM MOVES ACROSS AND A DRIER NORTHERLY FLOW SETS IN.
TEMPERATURES WILL BE QUITE COOL TODAY THROUGH WEDNESDAY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 451 AM MDT MON APR 15 2013

SNOW WILL CONTINUE TO TAPER OFF ACROSS THE AREA WEDNESDAY NIGHT AS
THE STORM SYSTEM SHIFTS INTO THE PLAINS. COULD STILL SEE SEVERAL
INCHES OF WRAP AROUND SNOW OVER THE NEBRASKA PANHANDLE WEDNESDAY
NIGHT BUT LITTLE TO NO ACCUMULATIONS EXPECTED OVER MOST OF SOUTHEAST
WYOMING...OF COURSE THE MODELS HAVE TRENDED SLIGHTLY SLOWER WITH
THIS SYSTEMS DEPARTURE...SO SOMETHING TO KEEP AN EYE ON. ALTHOUGH
THE SNOW IS EXPECTED TO WIND DOWN WEDNESDAY/ WEDNESDAY NIGHT...
WINDS WILL REMAIN A CONCERN. IN FACT SOME OF THE STRONGEST WINDS
MAY OCCUR WEDNESDAY NIGHT AS A TIGHT SURFACE PRESSURE GRADIENT AND
COLD AIR POURS SOUTHWARD. GFS SHOWING 50-60 KT 800 MB WINDS OVER
THE PANHANDLE WEDNESDAY NIGHT. MOST LIKELY WINTER STORM WARNINGS
OR ADVISORIES WILL NEED TO BE CONTINUED INTO WEDNESDAY NIGHT FOR
EASTERN PORTIONS OF THE FORECAST AREA. STILL LOOKS LIKE MOST OF
SOUTHEAST WYOMING AND NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE
WILL END UP WITH WELL OVER A FOOT OF SNOW ACCUMULATION BEFORE ALL
IS SAID AND DONE. WOULD NOT BE SURPRISED TO SEE A FEW FEET OF SNOW
IN SOME PLACES...BUT TOUGH TO PIN POINT AT THIS TIME.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 451 AM MDT MON APR 15 2013

A BAND OF SNOW WILL REMAIN IN PLACE THIS MORNING NEAR THE COLORADO
BORDER. IFR TO LIFR WILL BE FOUND WITHIN THIS BAND OF SNOW. AREAS
NORTH OF A LINE FROM WHEATLAND TO ALLIANCE SHOULD SEE SNOW FREE
TODAY WITH VFR. SNOW WILL BEGIN TO SHIFT NORTHWARD LATER TODAY AND
TONIGHT WITH SNOW BECOMING WIDESPREAD. WINDS WILL INCREASING LATER
TODAY AND TONIGHT WITH BLOWING SNOW FURTHER REDUCING VISIBILITIES.

&&

.FIRE WEATHER...
ISSUED AT 451 AM MDT MON APR 15 2013

NO CONCERNS EXPECTED FOR THE WEEK WITH ACCUMULATING SNOW EXPECTED
TODAY THROUGH WEDNESDAY ALONG WITH COOL TEMPERATURES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     MORNING FOR WYZ101-102.

     WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING
     FOR WYZ103-105-107-108.

     WINTER STORM WARNING UNTIL 6 PM MDT TUESDAY FOR WYZ112-114-
     116>119.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 PM MDT TUESDAY FOR
     WYZ104-109-111-113.

     WINTER STORM WARNING FROM NOON TODAY TO 6 PM MDT TUESDAY FOR
     WYZ106-110-115.

NE...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     MORNING FOR NEZ002-095.

     WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING
     FOR NEZ003-019>021-054-055-096.

&&

SHORT TERM...RE
LONG TERM...LIEBL
AVIATION...RE
FIRE WEATHER...RE
Hazardous weather outlook, Apr 15, 3:46 AM MST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
446 AM MDT MON APR 15 2013

NEZ019>021-054-055-WYZ103>119-161100-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
446 AM MDT MON APR 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL SPREAD OVER THE AREA TODAY AND CONTINUE THROUGH TONIGHT.
THE SNOW MAY BE HEAVY AT TIMES WITH ACCUMULATING SNOWS EXPECTED.
VARIOUS WINTER ADVISORIES AND WARNINGS ARE IN EFFECT DUE TO THE
ANTICIPATED SNOWFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODS OF SNOW WILL CONTINUE TUESDAY THROUGH WEDNESDAY WITH
SIGNIFICANT ACCUMULATIONS LIKELY BEFORE THE SNOW TAPERS OFF LATE
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-095-096-WYZ101-102-161100-
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
446 AM MDT MON APR 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOME LIGHT SNOW MAY SPREAD INTO THE AREA LATER TODAY AND TONIGHT
WITH LIGHT ACCUMULATIONS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW WILL CONTINUE TO FALL OVER THE AREA TUESDAY AND WEDNESDAY
WITH THE SNOW POSSIBLY BECOMING HEAVY AT TIMES. A WINTER STORM
WATCH IS IN EFFECT FOR LATE TUESDAY THROUGH AT LEAST EARLY
WEDNESDAY DUE TO POTENTIALLY HEAVY SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Apr 15, 4:32 AM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
532 AM MDT MON APR 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     SNOW             CHEYENNE                41.15N 104.79W
04/15/2013  M1.4 INCH        LARAMIE            WY   OFFICIAL NWS OBS

            FALLING AT A RATE OF ABOUT 1/2 INCH PER HOUR.

&&

REMANUEL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

60 winter storm. Local standard time, as filed.

Winter Storm, Sierra Madre Range

When
April 15, 5:00 AM MST to April 17, 7:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Divide Peak SNOTEL site (elevation 8880 ft) estimated 26 inches of snow.

Winter Storm, Sierra Madre Range

When
April 15, 5:00 AM MST to April 17, 7:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Battle Mountain SNOTEL site (elevation 7440 ft) estimated 12 inches of snow.

Winter Storm, Sierra Madre Range

When
April 15, 5:00 AM MST to April 17, 7:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Sandstone Ranger Station SNOTEL site (elevation 8150 ft) estimated 26 inches of snow.

Winter Storm, Sierra Madre Range

When
April 15, 5:00 AM MST to April 17, 7:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Old Battle SNOTEL site (elevation 10000 ft) estimated 34 inches of snow.

Winter Storm, Sierra Madre Range

When
April 15, 5:00 AM MST to April 17, 7:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Webber Springs SNOTEL site (elevation 9250 ft) estimated 36 inches of snow.

Winter Storm, Sierra Madre Range

When
April 15, 5:00 AM MST to April 17, 7:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Whiskey Park SNOTEL site (elevation 8950 ft) estimated 34 inches of snow.

Winter Storm, Sierra Madre Range

When
April 15, 5:00 AM MST to April 17, 7:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Blackhall Mountain SNOTEL site (elevation 9820 ft) estimated 36 inches of snow.

Winter Storm, Snowy Range

When
April 15, 5:00 AM MST to April 17, 7:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The South Brush Creek SNOTEL site (elevation 8440 ft) estimated 26 inches of snow.

Winter Storm, Snowy Range

When
April 15, 5:00 AM MST to April 17, 7:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The North French Creek SNOTEL site (elevation 10130 ft) estimated 26 inches of snow.

Winter Storm, Snowy Range

When
April 15, 5:00 AM MST to April 17, 7:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Sand Lake SNOTEL site (elevation 10050 ft) estimated 26 inches of snow.

Winter Storm, Snowy Range

When
April 15, 5:00 AM MST to April 17, 7:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Brooklyn Lake SNOTEL site (elevation 10240 ft) estimated 36 inches of snow.

Winter Storm, South Laramie Range

When
April 15, 5:00 AM MST to April 17, 7:00 PM MST
Where
South Laramie Range forecast zone
Reported by
SNOTEL
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The Crow Creek SNOTEL site (elevation 8330 ft) estimated 26 inches of snow.

Winter Storm, North Laramie Range

When
April 15, 5:00 AM MST to April 17, 7:00 PM MST
Where
North Laramie Range forecast zone
Reported by
SNOTEL
Coordinates
42.253, -105.399 (the zone’s center; the record gives no point)

The Windy Peak SNOTEL site (elevation 7900 ft) estimated 32 inches of snow.

Winter Storm, North Laramie Range

When
April 15, 5:00 AM MST to April 17, 7:00 PM MST
Where
North Laramie Range forecast zone
Reported by
SNOTEL
Coordinates
42.253, -105.399 (the zone’s center; the record gives no point)

The Laprele Creek SNOTEL site (elevation 8375 ft) estimated 20 inches of snow.

Winter Storm, North Laramie Range

When
April 15, 5:00 AM MST to April 17, 7:00 PM MST
Where
North Laramie Range forecast zone
Reported by
SNOTEL
Coordinates
42.253, -105.399 (the zone’s center; the record gives no point)

The Reno Hill SNOTEL site (elevation 8400 ft) estimated 28 inches of snow.

Winter Storm, South Laramie Range

When
April 15, 5:00 AM MST to April 17, 7:00 PM MST
Where
South Laramie Range forecast zone
Reported by
COOP Observer
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

An observer four miles southeast of Buford measured 13.5 inches of snow.

Winter Storm, North Laramie Range

When
April 15, 5:00 AM MST to April 17, 7:00 PM MST
Where
North Laramie Range forecast zone
Reported by
Trained Spotter
Coordinates
42.253, -105.399 (the zone’s center; the record gives no point)

A spotter 33 miles northwest of Wheatland measured two feet of snow.

Winter Storm, Central Laramie Range and Southwest Platte County

When
April 15, 12:00 PM MST to April 17, 7:00 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Reported by
COOP Observer
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

An observer 20 miles southwest of Wheatland measured 14 inches of snow.

Winter Storm, Central Laramie Range and Southwest Platte County

When
April 15, 12:00 PM MST to April 17, 7:00 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Reported by
COOP Observer
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

An observer eight miles southwest of Wheatland estimated 20 inches of snow.

Winter Storm, North Snowy Range Foothills

When
April 15, 12:00 PM MST to April 17, 7:00 PM MST
Where
North Snowy Range Foothills forecast zone
Reported by
COOP Observer
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

An observer 9.6 miles west-southwest of Rock River measured 12.5 inches of snow.

Winter Storm, Southwest Carbon County

When
April 15, 12:00 PM MST to April 17, 7:00 PM MST
Where
Southwest Carbon County forecast zone
Reported by
COOP Observer
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

An observer in Baggs measured six inches of snow.

Winter Storm, Laramie Valley

When
April 15, 12:00 PM MST to April 17, 7:00 PM MST
Where
Laramie Valley forecast zone
Reported by
COOP Observer
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

An observer 17 miles west-northwest of Laramie measured 22 inches of snow.

Winter Storm, Laramie Valley

When
April 15, 12:00 PM MST to April 17, 7:00 PM MST
Where
Laramie Valley forecast zone
Reported by
COOP Observer
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

An observer 19 miles west-southwest of Laramie measured eight inches of snow.

Winter Storm, South Laramie Range Foothills

When
April 15, 12:00 PM MST to April 17, 7:00 PM MST
Where
South Laramie Range Foothills forecast zone
Reported by
COOP Observer
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

An observer 20 miles west-southwest of FE Warren AFB measured 22 inches of snow.

Winter Storm, Central Laramie County

When
April 15, 12:00 PM MST to April 17, 7:00 PM MST
Where
Central Laramie County forecast zone
Reported by
COOP Observer
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

An observer one mile north of Cheyenne measured 18 inches of snow.

Winter Storm, Central Laramie County

When
April 15, 12:00 PM MST to April 17, 7:00 PM MST
Where
Central Laramie County forecast zone
Reported by
Official NWS Observations
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The NWSFO in Cheyenne measured 17.9 inches of snow.

Winter Storm, Central Laramie County

When
April 15, 12:00 PM MST to April 17, 7:00 PM MST
Where
Central Laramie County forecast zone
Reported by
COOP Observer
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

An observer 11 miles north-northwest of Cheyenne measured 18.6 inches of snow.

Winter Storm, Central Laramie County

When
April 15, 12:00 PM MST to April 17, 7:00 PM MST
Where
Central Laramie County forecast zone
Reported by
COOP Observer
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

An observer 31 miles north of Cheyenne measured 18 inches of snow.

Winter Storm, Central Laramie County

When
April 15, 12:00 PM MST to April 17, 7:00 PM MST
Where
Central Laramie County forecast zone
Reported by
COOP Observer
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

An observer two miles east of Cheyenne measured 11 inches of snow.

Winter Storm, East Laramie County

When
April 15, 12:00 PM MST to April 17, 7:00 PM MST
Where
East Laramie County forecast zone
Reported by
COOP Observer
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

An observer in Pine Bluffs measured eight inches of snow.

Winter Storm, East Laramie County

When
April 15, 12:00 PM MST to April 17, 7:00 PM MST
Where
East Laramie County forecast zone
Reported by
COOP Observer
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

An observer three miles north-northeast of Carpenter measured 15 inches of snow.

Winter Storm, Central Laramie County

When
April 15, 12:00 PM MST to April 17, 7:00 PM MST
Where
Central Laramie County forecast zone
Reported by
COOP Observer
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

An observer six miles west-southwest of Burns measured 17.9 inches of snow.

Winter Storm, Central Laramie Range and Southwest Platte County

When
April 15, 12:00 PM MST to April 17, 7:00 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Reported by
COOP Observer
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

An observer at the Sybille Research Center measured 16 inches of snow.

Winter Storm, East Platte County

When
April 15, 3:00 PM MST to April 17, 7:00 PM MST
Where
East Platte County forecast zone
Reported by
COOP Observer
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

An observer 12 miles south-southwest of Glendo measured 8.5 inches of snow.

Winter Storm, East Platte County

When
April 15, 3:00 PM MST to April 17, 7:00 PM MST
Where
East Platte County forecast zone
Reported by
COOP Observer
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

An observer five miles south of Guernsey measured 15 inches of snow.

Winter Storm, East Platte County

When
April 15, 3:00 PM MST to April 17, 7:00 PM MST
Where
East Platte County forecast zone
Reported by
COOP Observer
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

An observer two miles south of Glendo measured 8.5 inches of snow.

Winter Storm, East Platte County

When
April 15, 3:00 PM MST to April 17, 7:00 PM MST
Where
East Platte County forecast zone
Reported by
COOP Observer
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

An observer three miles south-southeast of Guernsey measured 11 inches of snow.

Winter Storm, Goshen County

When
April 15, 3:00 PM MST to April 17, 7:00 PM MST
Where
Goshen County forecast zone
Reported by
COOP Observer
Coordinates
42.088, -104.353 (the zone’s center; the record gives no point)

An observer in Torrington measured nine inches of snow.

Winter Storm, Goshen County

When
April 15, 3:00 PM MST to April 17, 7:00 PM MST
Where
Goshen County forecast zone
Reported by
COOP Observer
Coordinates
42.088, -104.353 (the zone’s center; the record gives no point)

An observer 29 miles north of Torrington measured ten inches of snow with two to three foot drifts.

Winter Storm, East Platte County

When
April 15, 3:00 PM MST to April 17, 7:00 PM MST
Where
East Platte County forecast zone
Reported by
COOP Observer
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

An observer in Chugwater measured 14 inches of snow.

Winter Storm, Goshen County

When
April 15, 3:00 PM MST to April 17, 7:00 PM MST
Where
Goshen County forecast zone
Reported by
COOP Observer
Coordinates
42.088, -104.353 (the zone’s center; the record gives no point)

An observer in Fort Laramie measured 9.5 inches of snow.

Winter Storm, Goshen County

When
April 15, 3:00 PM MST to April 17, 7:00 PM MST
Where
Goshen County forecast zone
Reported by
COOP Observer
Coordinates
42.088, -104.353 (the zone’s center; the record gives no point)

An observer six miles south-southeast of Yoder measured a foot of snow.

Winter Storm, Goshen County

When
April 15, 3:00 PM MST to April 17, 7:00 PM MST
Where
Goshen County forecast zone
Reported by
COOP Observer
Coordinates
42.088, -104.353 (the zone’s center; the record gives no point)

An observer three miles west of Veteran measured 14 inches of snow.

Winter Storm, East Platte County

When
April 15, 3:00 PM MST to April 17, 7:00 PM MST
Where
East Platte County forecast zone
Reported by
COOP Observer
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

An observer in Chugwater measured a foot of snow.

Winter Storm, Upper North Platte River Basin

When
April 15, 6:00 PM MST to April 17, 7:00 PM MST
Where
Upper North Platte River Basin forecast zone
Reported by
COOP Observer
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

An observer in Saratoga measured eight inches of snow.

Winter Storm, Upper North Platte River Basin

When
April 15, 6:00 PM MST to April 17, 7:00 PM MST
Where
Upper North Platte River Basin forecast zone
Reported by
COOP Observer
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

An observer two miles north-northeast of Encampment measured 15 inches of snow.

Winter Storm, Converse County Lower Elevations

When
April 16, 12:00 AM MST to April 17, 7:00 PM MST
Where
Converse County Lower Elevations forecast zone
Reported by
COOP Observer
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

An observer four miles west-southwest of Douglas measured 16 inches of snow.

Winter Storm, Converse County Lower Elevations

When
April 16, 12:00 AM MST to April 17, 7:00 PM MST
Where
Converse County Lower Elevations forecast zone
Reported by
COOP Observer
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

An observer three miles east of Douglas measured 13.5 inches of snow.

Winter Storm, Converse County Lower Elevations

When
April 16, 12:00 AM MST to April 17, 7:00 PM MST
Where
Converse County Lower Elevations forecast zone
Reported by
COOP Observer
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

An observer 12 miles northwest of Lost Springs measured 15 inches of snow.

Winter Storm, Converse County Lower Elevations

When
April 16, 12:00 AM MST to April 17, 7:00 PM MST
Where
Converse County Lower Elevations forecast zone
Reported by
COOP Observer
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

An observer one mile southwest of Glenrock measured ten inches of snow.

Winter Storm, Niobrara County

When
April 16, 12:00 AM MST to April 17, 7:00 PM MST
Where
Niobrara County forecast zone
Reported by
COOP Observer
Coordinates
43.057, -104.475 (the zone’s center; the record gives no point)

An observer in Mule Creek Junction measured 11 inches of snow.

Winter Storm, Niobrara County

When
April 16, 12:00 AM MST to April 17, 7:00 PM MST
Where
Niobrara County forecast zone
Reported by
COOP Observer
Coordinates
43.057, -104.475 (the zone’s center; the record gives no point)

An observer in Lance Creek measured a foot of snow with two to three foot drifts.

Winter Storm, Converse County Lower Elevations

When
April 16, 12:00 AM MST to April 17, 7:00 PM MST
Where
Converse County Lower Elevations forecast zone
Reported by
COOP Observer
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

An observer 21 miles north-northeast of Rolling Hills Estates measured 11 inches of snow.

Winter Storm, Shirley Basin

When
April 16, 12:00 AM MST to April 17, 7:00 PM MST
Where
Shirley Basin forecast zone
Reported by
COOP Observer
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

An observer in Medicine Bow measured a foot of snow with five foot drifts.

Winter Storm, Shirley Basin

When
April 16, 12:00 AM MST to April 17, 7:00 PM MST
Where
Shirley Basin forecast zone
Reported by
COOP Observer
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

An observer at Shirley Basin measured 11 inches of snow.

Winter Storm, Shirley Basin

When
April 16, 12:00 AM MST to April 17, 7:00 PM MST
Where
Shirley Basin forecast zone
Reported by
COOP Observer
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

An observer 34 miles northeast of Hanna measured 16.5 inches of snow.

Winter Storm, Ferris/Seminoe/Shirley Mountains

When
April 16, 6:00 AM MST to April 17, 7:00 PM MST
Where
Ferris/Seminoe/Shirley Mountains forecast zone
Reported by
COOP Observer
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

An observer at the Seminoe Dam measured eight inches of snow.

Winter Storm, Ferris/Seminoe/Shirley Mountains

When
April 16, 6:00 AM MST to April 17, 7:00 PM MST
Where
Ferris/Seminoe/Shirley Mountains forecast zone
Reported by
COOP Observer
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

Six to eight inches of snow was estimated in Muddy Gap.

Winter Storm, Central Carbon County

When
April 16, 12:00 PM MST to April 17, 7:00 PM MST
Where
Central Carbon County forecast zone
Reported by
COOP Observer
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

An observer in Rawlins measured six inches of snow.

Winter Storm, Central Carbon County

When
April 16, 12:00 PM MST to April 17, 7:00 PM MST
Where
Central Carbon County forecast zone
Reported by
COOP Observer
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

An observer in Sinclair measured 10.5 inches of snow.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438984, 438985, 438986, 438987, 438988, 438989, 438990, 438991, 438992, 438993, 438994, 438995, 438996, 438997, 438998, 439148, 439155, 439118, 439126, 439133, 439135, 439138, 439139, 439140, 439141, 439142, 439143, 439144, 439145, 439146, 439147, 439150, 439154, 439122, 439123, 439124, 439125, 439127, 439128, 439129, and more.